Evidence map›Paper›PMID 41988631›Full record

ArticleAcute medicine & surgery

A Case of Methemoglobinemia Suspected to Be Induced by Rabeprazole.

Ryo Kawasaki, Chiaki Toida, Hiroshi Kamijo, Mayo Akita, Masao Hattori, Michitaro Ichikawa, Hiroshi Takayama, Hiroshi Miyama, Kenichi Nitta, Hiroshi Imamura

Abstract read
In one paragraph

Article in Acute medicine & surgery. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors.

Ryo KawasakiDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Chiaki ToidaDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Hiroshi KamijoDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Mayo AkitaDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Masao HattoriDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Michitaro IchikawaDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Hiroshi TakayamaDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Hiroshi MiyamaDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.
Kenichi NittaDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.ORCID https://orcid.org/0000-0002-9906-5861
Hiroshi ImamuraDepartment of Emergency and Critical Care Medicine Shinshu University Matsumoto City Nagano Japan.ORCID https://orcid.org/0000-0002-1914-486X

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Methemoglobinemia is a rare but potentially life-threatening condition characterized by reduced oxygen delivery owing to hemoglobin oxidation to its ferric form. Although it is commonly associated with agents such as dapsone and lidocaine, to our knowledge, no prior cases of methemoglobinemia associated with proton pump inhibitors (PPIs) have been reported. We report a case of methemoglobinemia suspected to be induced by rabeprazole in an elderly patient. Case Presentation: The patient was an 82-year-old woman who developed progressive cyanosis and had elevated methemoglobin (MetHb) levels while on rabeprazole. Her MetHb levels decreased after rabeprazole discontinuation but again increased on drug reintroduction. Other medications and congenital causes were excluded, and the aforementioned temporal relationship suggested an association with rabeprazole. Conclusion: PPIs may be associated with methemoglobinemia, although causality cannot be definitively established based on a single case. The chemical structure of rabeprazole, particularly the presence of an amino group, may contribute to oxidative processes. Clinicians should consider PPIs as a potential contributing factor in unexplained methemoglobinemia and promptly discontinue the suspected agent when appropriate.

Indexed as

cyanosismethemoglobinmethemoglobinemiaproton pump inhibitorrabeprazole

Identifiers

PMID41988631
PMCPMC13076186

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.